MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ELECTROSURGICAL UNIT

SHIRAKAWA OLYMPUS CO., LTD. ELECTROSURGICAL UNIT
Model Number UES-40
Medical Device Problem Codes Thermal Decomposition of Device (1071); Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the electrosurgical unit suddenly alarms when surgery was being performed on patients.The equipment was replaced and upon inspection it was found that the transformer was burnt out.The issue occurred during a therapeutic hysteroscopic treatment procedure.The procedure was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20668412
Report Number3002808148-2024-10952
Device Sequence Number12887367
Product Code GEI
UDI-Device Identifier04953170287275
UDI-Public04953170287275
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUES-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown